Alert archive / Oklahoma / Wind Advisories in 2008
Wind Advisory 24, NWS Tulsa, OK
NWS Tulsa, OK issued this wind advisory at Dec 8, 2008, 11:51 AM CST for 13 counties in Oklahoma. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2008, 11:51 AM CST (17:51 UTC)
- Expired
- Dec 8, 2008, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Creek County, OK, Delaware County, OK, Mayes County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 16 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 5.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1571 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 381 m²/s²
- 0-3 km storm-relative helicity
- 415 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KTSA 081751 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 1151 AM CST MON DEC 8 2008 OKZ054>067-090000- /O.NEW.KTSA.WI.Y.0024.081208T1751Z-081209T0000Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER 1151 AM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. SOUTH WINDS AHEAD OF DEVELOPING LOW PRESSURE OVER THE PANHANDLES THIS AFTERNOON WILL RESULT IN STRONG SOUTH WINDS ACROSS NORTHEAST OKLAHOMA THIS AFTERNOON. WIND GUSTS TO 40 MILES AN HOUR OR HIGHER CAN BE EXPECTED. $$
1 follow-up statement
000 WWUS74 KTSA 082358 NPWTSA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 558 PM CST MON DEC 8 2008 OKZ054>067-090800- /O.EXP.KTSA.WI.Y.0024.000000T0000Z-081209T0000Z/ /O.NEW.KTSA.WI.Y.0025.081209T1200Z-081210T0100Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE-TULSA-ROGERS-MAYES- DELAWARE-CREEK-OKFUSKEE-OKMULGEE-WAGONER- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE...TULSA...CLAREMORE...PRYOR...JAY... BRISTOW...OKEMAH...OKMULGEE...WAGONER 558 PM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE...TULSA... ROGERS...MAYES...DELAWARE...CREEK...OKFUSKEE...OKMULGEE... WAGONER. WINDS HAVE BEGUN TO SLOWLY DECREASE ACROSS NORTHEAST OKLAHOMA EARLY THIS EVENING. SOUTHERLY WINDS TO 30 MPH WILL REMAIN POSSIBLE THROUGH THE EVENING HOURS AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS TO 40 MPH WILL BE POSSIBLE BY LATE MORNING. THE COLD FRONT WILL PUSH ACROSS THE REMAINDER OF THE AREA TUESDAY AFTERNOON WITH GUSTY NORTH WINDS CONTINUING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. USE EXTRA CAUTION IF TRAVELING DURING THE DAY TUESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ARZ001-002-010-011-019-020-029-OKZ049-053-068>076-090800- /O.NEW.KTSA.WI.Y.0025.081209T1200Z-081210T0100Z/ BENTON-CARROLL-WASHINGTON AR-MADISON-CRAWFORD-FRANKLIN-SEBASTIAN- PUSHMATAHA-CHOCTAW-CHEROKEE-ADAIR-MUSKOGEE-MCINTOSH-SEQUOYAH- PITTSBURG-HASKELL-LATIMER-LE FLORE- INCLUDING THE CITIES OF...ROGERS...BENTONVILLE...BERRYVILLE... EUREKA SPRINGS...FAYETTEVILLE...SPRINGDALE...HUNTSVILLE... VAN BUREN...OZARK...CHARLESTON...FORT SMITH...ANTLERS...CLAYTON... HUGO...TAHLEQUAH...STILWELL...MUSKOGEE...EUFAULA...SALLISAW... MCALESTER...STIGLER...WILBURTON...POTEAU 558 PM CST MON DEC 8 2008 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 7 PM CST TUESDAY FOR THE FOLLOWING COUNTIES... IN ARKANSAS... BENTON...CARROLL...WASHINGTON...MADISON...CRAWFORD...FRANKLIN... SEBASTIAN. IN OKLAHOMA... PUSHMATAHA...CHOCTAW...CHEROKEE...ADAIR...MUSKOGEE...MCINTOSH... SEQUOYAH...PITTSBURG...HASKELL...LATIMER...LE FLORE. A STRONG COLD FRONT WILL MOVE INTO NORTHEAST OKLAHOMA TUESDAY MORNING. BEHIND THE FRONT NORTHWEST WINDS TO 40 MPH WILL BE POSSIBLE BY LATE MORNING. THE COLD FRONT WILL PUSH ACROSS THE REMAINDER OF THE AREA TUESDAY AFTERNOON WITH GUSTY NORTH WINDS CONTINUING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR MOTORCYCLES AND HIGH PROFILE VEHICLES ON WEST TO EAST ORIENTED ROADWAYS. USE EXTRA CAUTION IF TRAVELING DURING THE DAY TUESDAY. A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Dec 8, 10:15 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Dec 8, 10:15 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 1015 AM CST MON DEC 8 2008 .DISCUSSION... FORECAST IS ON TRACK SO FAR. SHOULD CONTINUE TO BE PLENTY OF CLOUDS TODAY WHICH WILL LIKELY HOLD TEMPERATURES DOWN. WILL NEED TO WATCH THIS...HOWEVER...AS TEMPERATURES OFF THE SURFACE ARE VERY WARM. STILL LOOKS LIKE A RAIN AND THUNDERSTORM EVENT TONIGHT. SOME SEVERE WEATHER WILL BE POSSIBLE...ESPECIALLY IN THE SOUTHEAST PART OF THE FORECAST AREA WHERE THE BETTER INSTABILITY WILL BE. WILL NOT UPDATE AT THIS TIME...BUT MAY UPDATE AROUND OR SHORTLY AFTER NOON. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...17 LONG TERM....21 ABBAS
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 5:58 PM CST | Wind Advisory | TSA | Adair, Cherokee, Choctaw, Craig, Creek, Delaware and 16 more | 22 hr |
Nearby
Wind Advisories in Oklahoma, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.